Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 28, 2015, 2:40 AM MDT for 4 counties in Wyoming. It took effect at Mar 28, 2015, 11:22 AM MDT. It was in force for 13 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 28, 2015, 2:40 AM MDT (08:40 UTC)
- In effect from
- Mar 28, 2015, 11:22 AM MDT
- Expired
- Mar 29, 2015, 12:00 AM MDT
- In force
- 13 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 86 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 2:37 PM MDT | NON-TSTM WND GST 70 | 1 S Lander, WY | ASOS STATION LANDER AIRPORT /LND/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3328 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203 WWUS75 KRIW 280840 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 240 AM MDT SAT MAR 28 2015 ...A COLD FRONT WILL BRING STRONG WINDS LATE THIS AFTERNOON AND EVENING TO MUCH OF JOHNSON COUNTY... .A COLD FRONT WILL MOVE THROUGH JOHNSON COUNTY LATE THIS AFTERNOON. STRONG...GUSTY NORTHWEST WIND IS POSSIBLE IN THE WAKE OF THIS COLD FRONT. THE WINDS ARE EXPECTED TO BE STRONGEST ALONG AND NEAR THE I-90 CORRIDOR THROUGH NORTHERN JOHNSON COUNTY. WYZ010-011-282300- /O.UPG.KRIW.HW.A.0009.150328T2200Z-150329T0600Z/ /O.NEW.KRIW.HW.W.0008.150328T2100Z-150329T0600Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 240 AM MDT SAT MAR 28 2015 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...NORTHWEST WIND WILL INCREASE TODAY AND BECOME STRONG LATE THIS AFTERNOON AND INTO THE EVENING. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS...MOTORISTS ON INTERSTATES 25 AND 90...ESPECIALLY ACROSS THE NORTHERN HALF OF JOHNSON COUNTY...SHOULD BE PREPARED FOR VERY STRONG WINDS LATE THIS AFTERNOON AND EVENING. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
5 follow-up statements
235 WWUS75 KRIW 281722 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1122 AM MDT SAT MAR 28 2015 ...A COLD FRONT WILL BRING STRONG WINDS THIS AFTERNOON TO THE NORTHERN MOUNTAINS...THEN LATER THIS AFTERNOON AND EVENING TO MUCH OF JOHNSON COUNTY... .A COLD FRONT WILL MOVE THROUGH WYOMING THIS AFTERNOON AND EVENING. STRONG...GUSTY WEST TO NORTHWEST WIND IS POSSIBLE IN THE WAKE OF THIS COLD FRONT. THE WINDS ARE EXPECTED TO BE STRONGEST IN THE ABSAROKA MOUNTAINS AND ALONG AND NEAR THE I-90 CORRIDOR THROUGH NORTHERN JOHNSON COUNTY. WYZ002-290000- /O.EXB.KRIW.HW.W.0008.150328T1722Z-150329T0000Z/ ABSAROKA MOUNTAINS- 1122 AM MDT SAT MAR 28 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...WEST WIND WILL INCREASE THIS MORNING...BECOMING STRONG THROUGH THE AFTERNOON. * WIND...WEST 40 TO 50 MPH WITH GUSTS 65 TO 75 MPH. * IMPACTS...MOTORISTS ON THE CHIEF JOSEPH HIGHWAY SHOULD BE PREPARED FOR VERY STRONG WINDS CONTINUING THROUGH THE AFTERNOON. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ010-011-290000- /O.CON.KRIW.HW.W.0008.150328T2100Z-150329T0600Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 1122 AM MDT SAT MAR 28 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...NORTHWEST WIND WILL INCREASE TODAY AND BECOME STRONG LATE THIS AFTERNOON AND INTO THE EVENING. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS...MOTORISTS ON INTERSTATES 25 AND 90...ESPECIALLY ACROSS THE NORTHERN HALF OF JOHNSON COUNTY...SHOULD BE PREPARED FOR VERY STRONG WINDS LATE THIS AFTERNOON AND EVENING. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
724 WWUS75 KRIW 281804 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1204 PM MDT SAT MAR 28 2015 ...A COLD FRONT WILL BRING STRONG WINDS THIS AFTERNOON TO THE NORTHERN MOUNTAINS AND FOOTHILLS...THEN LATER THIS AFTERNOON AND EVENING TO MUCH OF JOHNSON COUNTY... .A COLD FRONT WILL MOVE THROUGH WYOMING THIS AFTERNOON AND EVENING. STRONG...GUSTY WEST TO NORTHWEST WIND IS POSSIBLE IN THE WAKE OF THIS COLD FRONT. THE WINDS ARE EXPECTED TO BE STRONGEST IN THE ABSAROKA MOUNTAINS...CODY FOOTHILLS...AND ALONG AND NEAR THE I-90 CORRIDOR THROUGH NORTHERN JOHNSON COUNTY. WYZ003-290000- /O.EXA.KRIW.HW.W.0008.000000T0000Z-150329T0000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1204 PM MDT SAT MAR 28 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...WEST WIND WILL INCREASE THIS AFTERNOON... BECOMING STRONG THROUGH THE AFTERNOON. * WIND...WEST 25 TO 40 MPH WITH GUSTS 60 TO 75 MPH...ESPECIALLY NEAR THE TOWN OF CLARK. * IMPACTS...MOTORISTS ON HIGHWAY 120 THROUGH PARK COUNTY SHOULD BE PREPARED FOR VERY STRONG WINDS CONTINUING THROUGH THE AFTERNOON. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-290000- /O.CON.KRIW.HW.W.0008.000000T0000Z-150329T0000Z/ ABSAROKA MOUNTAINS- 1204 PM MDT SAT MAR 28 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...WEST WIND WILL INCREASE THIS MORNING... BECOMING STRONG THROUGH THE AFTERNOON. * WIND...WEST 40 TO 50 MPH WITH GUSTS 65 TO 75 MPH. * IMPACTS...MOTORISTS ON THE CHIEF JOSEPH HIGHWAY SHOULD BE PREPARED FOR VERY STRONG WINDS CONTINUING THROUGH THE AFTERNOON. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ010-011-290000- /O.CON.KRIW.HW.W.0008.150328T2100Z-150329T0600Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 1204 PM MDT SAT MAR 28 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...NORTHWEST WIND WILL INCREASE TODAY AND BECOME STRONG LATE THIS AFTERNOON AND INTO THE EVENING. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS...MOTORISTS ON INTERSTATES 25 AND 90...ESPECIALLY ACROSS THE NORTHERN HALF OF JOHNSON COUNTY...SHOULD BE PREPARED FOR VERY STRONG WINDS LATE THIS AFTERNOON AND EVENING. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
055 WWUS75 KRIW 281902 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 102 PM MDT SAT MAR 28 2015 ...A COLD FRONT WILL BRING STRONG WINDS THIS AFTERNOON TO THE NORTHERN MOUNTAINS AND FOOTHILLS...THEN LATER THIS AFTERNOON AND EVENING TO MUCH OF JOHNSON COUNTY... .A COLD FRONT WILL MOVE THROUGH WYOMING THIS AFTERNOON AND EVENING. STRONG...GUSTY WEST TO NORTHWEST WIND IS POSSIBLE IN THE WAKE OF THIS COLD FRONT. THE WINDS ARE EXPECTED TO BE STRONGEST IN THE ABSAROKA MOUNTAINS...CODY FOOTHILLS...AND ALONG AND NEAR THE I-90 CORRIDOR THROUGH NORTHERN JOHNSON COUNTY. WYZ002-003-290000- /O.CON.KRIW.HW.W.0008.000000T0000Z-150329T0000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 102 PM MDT SAT MAR 28 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...WEST WIND WILL INCREASE THIS MORNING... BECOMING STRONG THROUGH THE AFTERNOON. * WIND...WEST 40 TO 50 MPH WITH GUSTS 65 TO 75 MPH IN THE MOUNTAINS...30 TO 40 MPH WITH GUSTS 60 TO 70 MPH IN THE FOOTHILLS. * IMPACTS...MOTORISTS ON THE CHIEF JOSEPH HIGHWAY AND HIGHWAY 120 SHOULD BE PREPARED FOR VERY STRONG WINDS CONTINUING THROUGH THE AFTERNOON. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ010-011-290000- /O.CON.KRIW.HW.W.0008.150328T2100Z-150329T0600Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 102 PM MDT SAT MAR 28 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...NORTHWEST WIND WILL INCREASE TODAY AND BECOME STRONG LATE THIS AFTERNOON AND INTO THE EVENING. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS...MOTORISTS ON INTERSTATES 25 AND 90...ESPECIALLY ACROSS THE NORTHERN HALF OF JOHNSON COUNTY...SHOULD BE PREPARED FOR VERY STRONG WINDS LATE THIS AFTERNOON AND EVENING. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
367 WWUS75 KRIW 290008 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 608 PM MDT SAT MAR 28 2015 ...STRONG WINDS BEHIND COLD FRONT ACROSS EASTERN JOHNSON COUNTY THIS EVENING... .A COLD FRONT WAS RACING ACROSS EASTERN WYOMING EARLY SATURDAY EVENING. STRONG NORTHWEST WINDS WILL FOLLOW THE FRONT THIS EVENING. WINDS WILL GRADUALLY DIMINISH EARLY SUNDAY MORNING. WYZ002-003-290115- /O.EXP.KRIW.HW.W.0008.000000T0000Z-150329T0000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 608 PM MDT SAT MAR 28 2015 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS WILL CONTINUE TO DIMINISH THIS EVENING BEHIND A COLD FRONT THAT PUSHED THROUGH THE AREA THIS AFTERNOON. $$ WYZ010-011-290600- /O.CON.KRIW.HW.W.0008.000000T0000Z-150329T0600Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 608 PM MDT SAT MAR 28 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...STRONG NORTHWEST WIND WILL FOLLOW A COLD FRONT THIS EVENING. WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS...MOTORISTS ON INTERSTATES 25 AND 90...ESPECIALLY ACROSS THE NORTHERN HALF OF JOHNSON COUNTY...SHOULD BE PREPARED FOR VERY STRONG WINDS LATE THIS AFTERNOON AND EVENING. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
868 WWUS75 KRIW 290547 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1147 PM MDT SAT MAR 28 2015 WYZ010-011-290700- /O.EXP.KRIW.HW.W.0008.000000T0000Z-150329T0600Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 1147 PM MDT SAT MAR 28 2015 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. WINDS WILL DIMINISH EARLY SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 27, 11:25 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 27, 11:25 PM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1125 PM MDT FRI MAR 27 2015 UPDATE...ADDED 06Z AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT (ISSUED AT 243 PM MDT) THE HIGH PRESSURE RIDGE THAT IS PRODUCING THE MILD WEATHER AND RELATIVELY LIGHT WINDS WILL BEGIN TO FLATTEN TONIGHT AS THE VIGOROUS TROUGH NOW OFF THE PACIFIC COAST AT 130W APPROACHES THE ROCKIES AND INCREASES THE PRESSURE GRADIENT. AS THE TROUGH NEARS THE ROCKIES A SMALL BUT VIGOROUS CLOSED LOW WILL FORM AND MOVE EAST ALONG THE MONTANA WYOMING BORDER SATURDAY. AS IT DOES...THE GRADIENT WILL BECOME EVEN TIGHTER OVER THE CWA. THIS WILL RESULT IN INCREASING WESTERLY WINDS ACROSS THE AREA SATURDAY. THESE WINDS WILL COMBINE WITH AN RH IN THE LOW TEENS WHICH HAS PROMPTED THE ISSUANCE OF RED FLAG WARNINGS ACROSS THE WIND RIVER BASIN...THE LOWER ELEVATIONS OF NATRONA COUNTY AND JOHNSON COUNTY VALID FROM 18Z SATURDAY THROUGH 03Z SUNDAY. MOST OF THE MOISTURE WITH THIS TROUGH WILL REMAIN WELL TO THE NORTH OF WY OVER MONTANA CLOSER TO THE LOW CENTER BUT THERE WILL BE JUST ENOUGH MOISTURE FOR SPOTTY LIGHT SHOWERS IN THE NW MTNS SATURDAY AFTERNOON. 13MB 3 HOURLY SFC PRESSURE RISES ARE EXPECTED BEHIND THE ASSOCIATED COLD FRONT OVER NATRONA/JOHNSON COUNTIES WHICH CORRELATE WELL WITH THE 34 KNOT SUSTAINED WIND ON THE BYG NAM MOS GUIDANCE AT BYG FOR 00Z SUNDAY. ISSUED A HIGH WIND WATCH FOR BOTH ZONES 10 AND 11 FOR THE LOWER ELEVATIONS OF JOHNSON COUNTY VALID FROM 22Z SUNDAY THROUGH 06Z SUNDAY. WE WILL HAVE AN OVERLAP OF A RED FLAG WARNING AND HIGH WIND WATCH FOR JOHNSON COUNTY FROM 00Z THROUGH 03Z SATURDAY EVENING. SOME HIGH TEMPERATURE RECORDS SHOULD BE SHATTERED SATURDAY AHEAD OF THE FRONT. WE DECIDED TO HANDLE THE BORDERLINE COMMONPLACE HIGH WINDS EXPECTED OVER THE ABSAROKA MTNS AND CODY FOOTHILLS SATURDAY WITH A SPECIAL WEATHER STATEMENT AS WELL FOR THE BIG HORN BASIN...EVEN THOUGH THE WINDS IN THE BASIN WILL BE A BIT LIGHTER WITH A MENTION OF THE POTENTIAL DANGER ASCT WITH ANY AGRICULTURAL BURNING GIVEN THE EXPECTED FIRE WEATHER CONDITIONS...AND IT BEING THE WEEKEND. .LONG TERM...SUNDAY THROUGH FRIDAY MEDIUM-RANGE FORECAST MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL PATTERN ANTICIPATED OVER THE PERIOD. SOME DIFFERENCES IN TIMING AND STRENGTH LATER NEXT WEEK...BUT OVERALL TRENDS ARE SIMILAR. THE UPPER LEVEL DISTURBANCE WILL SWEEP EAST OF WYOMING BY 12Z/SUNDAY WITH WEAK RIDGING ALREADY BUILDING IN FROM THE SOUTHWEST. THE RIDGE AXIS REMAINS WEST OF THE STATE THROUGH MONDAY WITH WEST-NORTHWEST FLOW PREVAILING ACROSS THE FORECAST AREA. CONDITIONS WILL BE DRY BOTH DAYS WITH LESS WIND. FAVORED NORTHWEST VALLEY AND BASIN LOCATIONS COULD STILL SEE SOME GUSTY LATE DAY AND EARLY EVENING NORTHWEST WIND. 700MB TEMPERATURES MAKE A SLIGHT REBOUND MONDAY AND HAVE NUDGED MAX TEMPS UPWARDS. RIDGE AXIS TRAVERSES THE FORECAST AREA TUESDAY AS UPSTREAM TROUGH PUSHES INTO THE PACIFIC NORTHWEST. AS A RESULT...SOUTHWEST FLOW WILL INCREASE ALOFT AND AT THE SURFACE. WARM AIR ADVECTION COUPLED WITH LIKELY INCREASING SOUTHWEST SURFACE WIND WILL ALLOW FOR TEMPERATURES TO CLIMB TO 10 TO 15 DEGREES ABOVE NORMAL ON TUESDAY. RELATIVE HUMIDITIES AND WIND MAY BE SUFFICIENT TUESDAY FOR POSSIBLE FIRE HIGHLIGHTS IN ZONES WITH CRITICAL FUELS. MOST RECENT MODEL RUNS HAVE BACKED OFF SLIGHTLY ON SWEEPING A COLD FRONT EAST THROUGH THE FORECAST AREA LATE TUESDAY AFTERNOON AND EARLY EVENING. FRONTAL PUSH NOW COMES ABOUT 6 HOURS LATER WHICH WILL HELP WESTERN AREAS STAY WARM THROUGH TUESDAY AFTERNOON. THIS DELAY AND THE SLOWING APPROACH OF THE INCOMING SYSTEM WILL ALSO PUSH BACK PRECIP CHANCES IN WEST/NORTHWEST WYOMING UNTIL TUESDAY NIGHT. 700MB TEMPERATURES WILL COOL SIGNIFICANTLY BEHIND THIS COLD FRONT... FALLING FROM +2C TO +5C TUESDAY TO -6C TO -10C WEDNESDAY. THE ASSOCIATED UPPER LOW WILL STAY WELL TO OUR NORTH OVER THE SOUTHERN CANADIAN PRAIRIE PROVINCES...SO ENTRENCHED UPSLOPE IS NOT LIKELY IN THE CENTRAL BASINS WEDNESDAY. THE NORTHWEST AND BIGHORN MOUNTAINS WILL SEE THE BEST CHANCE FOR ACCUMULATING SNOW. UNSTABLE NORTHWEST FLOW ALOFT AND FAVORABLE MID-LEVEL LAPSE RATES COULD LEAD TO SOME RAIN/SNOW SHOWERS OFF THE SOUTHERN ENDS OF THE AREA MOUNTAIN RANGES. THIS WILL LIKELY DEPEND UPON THE SOUTHWARD EXTENT OF THE MID-LEVEL MOISTURE. GUSTY NORTHWEST WIND EXPECTED WEDNESDAY IN NORTHERN JOHNSON COUNTY AND THE NORTHERN BIG HORN BASIN. THE OVERALL TREND IS FOR THE COOLER TEMPERATURES AND UNSETTLED CONDITIONS TO REMAIN FOR THURSDAY AND FRIDAY. BOTH THE GFS AND ECMWF INDICATE A BIT MORE CYCLONIC FLOW ALONG WITH SUFFICIENT MOISTURE TO GENERATE A BETTER CHANCE OF RAIN/SNOW THURSDAY WITH PERHAPS DRIER CONDITIONS FRIDAY IN PREVAILING NORTHWEST FLOW ALOFT. && .AVIATION.../06Z ISSUANCE/ VFR CONDITIONS WILL PREVAIL THROUGH 12Z SUNDAY. A STRONG BUT MAINLY DRY COLD FRONT WILL PUSH ACROSS THE AREA SATURDAY AFTERNOON. A LINE OF SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO IS EXPECTED TO DEVELOP AHEAD OF THE FRONT...MOVING RAPIDLY EAST VCNTY AND NORTH OF A KCOD-KGCC LINE DURING THE AFTERNOON. THESE SHOWERS ARE EXPECTED TO BE HIGH-BASED WITH CIGS FL120-140...WITH SOME HIGHER MTN OBSCURATIONS ACROSS THE ABSAROKA AND BIGHORN RANGES. STRONG SFC WEST TO NORTHWEST WINDS 25-40KTS WILL BE THE MAIN HAZARD BEHIND THE FRONT 18Z SAT TO AROUND 02Z SUNDAY. THE STRONGEST WINDS ARE EXPECTED VCNTY AND NORTH OF INTERSTATE 90. WINDS WILL GRADUALLY DIMINISH IN MOST AREAS WITH SUNSET THROUGH THE EVENING...BECOMING LIGHT IN MOST AREAS AFTER 06Z SUNDAY AS SFC HIGH PRESSURE BUILDS IN FROM THE WEST. && .FIRE WEATHER... ...RED FLAG WARNING FOR ZONES 280...281 AND 283... TONIGHT WILL BE MOSTLY CLEAR WITH INCREASING WEST WINDS. ON SATURDAY...A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL BRING CRITICAL FIRE WEATHER TO LOWER ELEVATION ZONES WITH CRITICAL FUELS INCLUDING THE WIND RIVER BASIN...NATRONA COUNTY AND JOHNSON COUNTY. CONDITIONS SHOULD IMPROVE FOR SUNDAY WITH COOLER TEMPERATURES AND LESS WIND. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 9 PM MDT SATURDAY WYZ280-281-283. HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING WYZ010-011. && SHORT TERM...LIPSON LONG TERM...CNJ AVIATION...AEM FIRE WEATHER...LIPSON
Hazardous weather outlook, Mar 27, 2:12 PM MDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 212 PM MDT FRI MAR 27 2015 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 212 PM MDT FRI MAR 27 2015 ...RED FLAG WARNING FOR PORTIONS OF CENTRAL WYOMING SATURDAY AFTERNOON AND EVENING... ...HIGH WIND WATCH FOR THE LOWER ELEVATIONS OF JOHNSON COUNTY FOR LATE SATURDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS EXPECTED WHERE FUELS ARE CRITICAL DUE TO WARM...DRY AND BREEZY CONDITIONS... ESPECIALLY OVER THE WIND RIVER BASIN...LANDER FOOTHILLS...AND THE LOWER ELEVATIONS OF JOHNSON AND NATRONA COUNTIES. THERE IS THE POTENTIAL FOR STRONG WINDS IN THE LOWER ELEVATIONS OF JOHNSON COUNTY BEHIND A COLD FRONT LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. TUESDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS LIKELY WHERE FUELS ARE CRITICAL. WEDNESDAY...ELEVATED FIRE WEATHER CONDITIONS CONTINUE IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:54 PM MDT | Special Weather Statement | RIW | Park | 51 min |
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.